Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 3, 2021, 3:27 AM CST. It took effect at Feb 3, 2021, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 3:27 AM CST (09:27 UTC)
- In effect from
- Feb 3, 2021, 6:00 PM CST
- Expired
- Feb 4, 2021, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
180 WHUS74 KBRO 030927 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX Issued by National Weather Service Lake Charles LA 327 AM CST Wed Feb 3 2021 GMZ150-155-170-175-032300- /O.NEW.KBRO.SC.Y.0011.210204T0000Z-210205T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 327 AM CST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...South to southeast winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
157 WHUS74 KBRO 031521 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 921 AM CST Wed Feb 3 2021 GMZ150-155-170-175-032330- /O.CON.KBRO.SC.Y.0011.210204T0000Z-210205T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 921 AM CST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...South winds around 20 kts with gusts up to 30 kts and seas 4 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
833 WHUS74 KBRO 032132 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 332 PM CST Wed Feb 3 2021 GMZ150-155-170-175-040600- /O.CON.KBRO.SC.Y.0011.210204T0000Z-210205T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 332 PM CST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...South winds 20 to 25 kts with gusts up to 25 to 30 kts and seas 5 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
051 WHUS74 KBRO 040727 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 127 AM CST Thu Feb 4 2021 GMZ150-155-170-175-041600- /O.CON.KBRO.SC.Y.0011.000000T0000Z-210205T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 127 AM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 kts with gusts up to 30 kts and seas 5 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Now until 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
979 WHUS74 KBRO 041505 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 905 AM CST Thu Feb 4 2021 GMZ150-155-170-175-042315- /O.CON.KBRO.SC.Y.0011.000000T0000Z-210205T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 905 AM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
764 WHUS74 KBRO 050015 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 615 PM CST Thu Feb 4 2021 GMZ150-155-170-175-050115- /O.EXP.KBRO.SC.Y.0011.000000T0000Z-210205T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 615 PM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The southerly surface winds have weakened and have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 11:37 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 2, 11:37 PM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Brownsville TX Issued by National Weather Service Lake Charles LA 1137 PM CST Tue Feb 2 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...As pressure gradient tightens up tomorrow afternoon... should see winds start to gust in the observations. TAF's have been adjusted to reflect current thinking. Otherwise...VFR should still be maintained all sites through taf 24 hour period. && .PREV DISCUSSION... /issued Issued by National Weather Service Lake Charles LA/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Fair skies expected overnight as some high clouds caught in the upper flow move quietly across the area. Dry light southerly flow will be across the TAF sites tonight with gradual increase late tomorrow morning into the afternoon as pressure begins falling out across the central plains. VFR will rule through the TAF period. PREV DISCUSSION... /issued Issued by National Weather Service Lake Charles LA/ SHORT TERM (Tonight through Wednesday Night): Another pleasant weather day across deep south TX, with plenty of sun and mild/warm temperatures generally in the lower/mid 70s. Only a bit of high cirrus is noted on visible satellite imagery within NW flow aloft around a deep layer ridge SE of the Baja. At the SFC, SE flow continues to become better established as high pressure shifts into WRN Gulf. Trend over the next couple of days will be one of steady warming, starting tonight as WAA just above the SFC combined with a light, but steady and moistening SE SFC flow raises the floor for low temperatures into the upper 40s/lower 50s. The WAA regime continues into WED, with winds attaining more of a due south component and increasing as the pressure gradient begins to tighten across the area between the SFC high over the Gulf and falling pressures over the Plains. A little more in the way of cloud cover is expected, but that won't stop highs from shooting up into the mid 80s in the western higher elevations. Readings near the coast will be moderated in the mid 70s. Elevated winds and increasing clouds will yield a warm WED night/THU morning, with temperatures in the upper 50s to lower 60s. 13 LONG TERM (Thursday through Tuesday): The gradient will tighten further on THU as a CDFNT approaches from the NW, with a pre-frontal trough progged to sag into NW zones mid to late afternoon. Gusty south winds are expected along the coast THU afternoon, but look to remain shy of wind advisory criteria. Warming will continue ahead of the main CDFNT, with readings climbing to around 90 across the higher interior terrain. More modest highs into the lower 80s can be expected closer to the moderating effects of the Gulf. The true CDFNT is forecast to push through the area late THU night into early FRI, with much cooler though still mild temperatures expected FRI afternoon. The FROPA continues to look mostly dry, with perhaps some isolated/scattered showers across the Gulf waters FRI morning. Dry high pressure will otherwise prevail FRI and FRI night, with a reinforcing CDFNT pushing through the area on SAT. Dry and mild weather is expected in the wake of the this front on SUN, with small rain chances returning to the forecast early next week via a shortwave trailing a departing broad Central/Eastern CONUS trof. 13 MARINE: Southeast winds will continue tonight, becoming more southerly and strengthening on Wednesday as low pressure develops across the Central Plains. Winds will remain elevated Thursday as this low slides to east and a cold front drops to the south, reaching the coastal waters early Friday. Modest northeast flow will follow the frontal passage, with winds decreasing and becoming easterly Friday night into Saturday. A reinforcing front crossing the coastal waters Saturday afternoon with bring another round of modest northeast flow that will continue into Sunday. 13 && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 55 76 62 80 / 0 0 10 10 BROWNSVILLE 56 77 64 81 / 0 10 10 10 HARLINGEN 52 78 62 84 / 0 0 10 10 MCALLEN 53 81 61 87 / 0 0 0 0 RIO GRANDE CITY 51 84 58 90 / 0 0 0 0 SOUTH PADRE ISLAND 62 70 66 73 / 0 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 99/99
Hazardous weather outlook, Feb 3, 3:26 AM CST, 1 minute before
Hazardous Weather Outlook National Weather Service Brownsville TX Issued by National Weather Service Lake Charles LA 326 AM CST Wed Feb 3 2021 TXZ248>257-351-353-040930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 326 AM CST Wed Feb 3 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Southerly winds will pickup today with a high threat for rip currents expected from the beaches of South Padre Island to Boca Chica through tonight. Also the UV index will be high as plenty of sunshine is expected across deep south Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southerly winds to remain elevated on Thursday into Friday ahead of a frontal passage on Friday. Winds becoming northerly during the day on Friday. There is a elevated threat for rip currents on Thursday. Clouds will increase on Thursday and this will lower the UV index. .SPOTTER INFORMATION STATEMENT... GMZ130-132-135-150-155-170-175-040930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 326 AM CST Wed Feb 3 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight There is a high threat for rip currents today. Southerly winds increasing ahead of a developing system moving down the lee side of the rockies and into the plain states. As a result a Small Craft Advisory has been posted for this evening and running through Thursday afternoon. A Small Craft Should Exercise Caution for the lakes and bays from this evening through Thursday afternoon. Winds and seas in the nearshore waters will range from 15 to 20 knots with gusts to 25 knots and 20 knots and gusty for the offshore waters. Seas 4 to 6 feet with occasional 7 to 8 feet at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds will taper off Friday behind the frontal passage with seas falling. We are in a progressive pattern in the atmosphere and the result will be a second frontal passage late on Saturday. Some light rain is expected over the coastal waters on Friday. .SPOTTER INFORMATION STATEMENT... K. Kuyper
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.